Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 25, 2016, 4:00 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 25, 2016, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
Counties Bourbon County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WWUS83 KLMK 252000
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT MON JUL 25 2016
KYZ042-043-252030-
BOURBON-NICHOLAS-
400 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS OVER NICHOLAS AND BOURBON
COUNTIES...
AT 359 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
SHARPSBURG TO NEAR PARIS. MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARIS...CARLISLE...MILLERSBURG...NORTH MIDDLETOWN...CLINTONVILLE...
ELLISVILLE...AUSTERLITZ...MYERS...AND JACKSTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3818 8399 3813 8407 3807 8427 3817 8434
3845 8404 3844 8402 3843 8401 3844 8400
3842 8400 3844 8397 3842 8395 3836 8392
3836 8389 3835 8390 3836 8387 3833 8386
3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1959Z 248DEG 18KT 3826 8395 3816 8417
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:10 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 25, 3:10 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Louisville KY 310 PM EDT MON JUL 25 2016 .SHORT TERM (Now through Sunday)... Issued at 300 PM EDT Mon Jul 25 2016 Old outflow from overnight convection over Indiana has made it into the I-64 corridor, and is focusing scattered thunderstorms. Very moist atmosphere is limiting the SVR potential, but locally heavy rainfall is shaping up as the main threat. This convection is actually being handled well by the hi-res models, which shows storms dissipating after sunset with the loss of heating. Will carry chance POPs into mid-evening, just long enough to show up in the first full forecast period before trending down to slight chance for the rest of the night. Forecast confidence is limited still, but the main theme through the short term will be scattered diurnal convection each day. Convective temps will be reached fairly quickly and it remains a boundary-rich environment, so it's difficult to even keep the morning dry. Will ramp up quickly to high chance, and gradually shift the better rain chances southward in the afternoon. Main storm threats will be locally heavy rainfall, and wet microbursts, but organized severe weather is not expected. Not expecting a real change in air mass, but convection should turn over the atmosphere just enough to take the edge off both temps and dewpoints. However, temps will still run near seasonal normals, and dewpoints will remain in the lower 70s, only slightly less oppressive than the mid-70s dewpoints of the last couple days. .LONG TERM (Sunday night through Friday)... Issued at 206 PM EDT Mon Jul 25 2016 We will spend the long term under upper trofiness between a weakening ridge over the Intermountain West and a retrograding ridge over the mid-Atlantic. Several embedded waves will likely move through the mean trof. Best chance of showers and storms will be Thursday as the first weak wave swings through the trof and interacts with the stationary front draped across the area. We will also have the added benefit of a broad surface trof just to our northwest during the latter part of the work week, with the trof passing through southern Indiana and central Kentucky probably on Saturday. We'll also be positioned near the entrance region of the upper jet. As these phenomena interact with the warm, unstable atmosphere scattered showers and thunderstorms will likely break out. This also is in line with MOS PoPs which are above CLIMO through the extended. Temperatures should be near normal with highs in the 80s and muggy lows around 70. && .AVIATION (00Z TAF Update)... Issued at 1230 PM EDT Mon Jul 25 2016 Main near-term concern is convective potential for SDF and LEX this afternoon. Earlier storms left a weak outflow boundary somewhere across north central Kentucky, and this boundary is expected to focus convection early this afternoon. Will be a last-minute call, but may need to initialize one or both with VCTS and carry it through sunset. Will keep BWG dry as most of the effective boundaries are too far north. Fog potential tonight is limited and depends on getting some rain this afternoon. Assuming that happens in LEX, will use a TEMPO for occasional forays into MVFR or borderline IFR visibilities around daybreak Tue. BWG does not figure to cross over the dewpoint, but any storms this afternoon/evening could leave a boundary that would enhance the fog potential. Will carry a few hrs of prevailing MVFR visibilities there. Light/variable winds will persist well into the daytime hours Tuesday, but expect VFR conditions with only a few diurnal cu. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........RAS Long Term.........13 Aviation..........RAS
Hazardous weather outlook, Jul 25, 3:25 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT MON JUL 25 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-261930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 325 PM EDT MON JUL 25 2016 /225 PM CDT MON JUL 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY EVENING. THE MAIN THREAT WILL BE HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. LOCALLY GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE FORECAST AT TIMES THIS WEEK THROUGH EARLY THIS WEEKEND AS A STALLED FRONT REMAINS NEAR THE REGION. ANY STORM WILL BE CAPABLE OF FREQUENT LIGHTNING...HEAVY RAINFALL...AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED...BUT INDIVIDUAL SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING AND RAINFALL TOTALS. RAS
In the hours before
Special weather statement, Jul 25, 12:14 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1214 PM EDT MON JUL 25 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251815- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1214 PM EDT MON JUL 25 2016 /1114 AM CDT MON JUL 25 2016/ ...HEAT AND OPPRESSIVE HUMIDITY CONTINUE THIS AFTERNOON... HEAT INDICES WILL REMAIN NEARLY STEADY BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL PROVIDE ONLY TEMPORARY RELIEF. MITIGATE EXPOSURE TO THE HEAT BY TAKING FREQUENT BREAKS IN THE SHADE OR INDOORS...WEARING LIGHT AND LOOSE CLOTHING...AND DRINKING PLENTY OF WATER. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE. RAS
Special weather statement, Jul 25, 2:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT MON JUL 25 2016
KYZ049-251915-
CLARK-
247 PM EDT MON JUL 25 2016
...STRONG THUNDERSTORM WITH GUSTY WINDS NEAR WINCHESTER...
AT 246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KLONDIKE
IN CLARK COUNTY KENTUCKY... MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAIN WILL ALSO OCCUR, CAUSING SIGNIFICANTLY REDUCED VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...RABBIT TOWN...HAGGARD...THOMSON...OLIVERS...KIDDVILLE...
RUCKERVILLE...CONSTANT STATION...RENICK AND SEWELL SHOP.
LAT...LON 3793 8398 3792 8398 3792 8399 3790 8399
3788 8400 3788 8419 3807 8423 3811 8407
3794 8397 3793 8397
TIME...MOT...LOC 1846Z 261DEG 9KT 3799 8408
13Special weather statement, Jul 25, 3:32 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUL 25 2016
KYZ041-042-252000-
BOURBON-FAYETTE-
332 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS BETWEEN
LEXINGTON AND PARIS...
AT 331 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE FROM 6 MILES EAST OF PARIS TO NEAR BRYAN STATION.
MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARIS...NORTH MIDDLETOWN...CLINTONVILLE...BUNKER HILL...
BRENTSVILLE...PLUM...LITTLE ROCK...ESCONDIDA AND KISERTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3820 8398 3819 8398 3817 8399 3808 8426
3812 8444 3830 8428 3822 8403 3821 8403
3822 8402 3820 8399
TIME...MOT...LOC 1931Z 259DEG 22KT 3819 8413 3814 8438
13Special weather statement, Jul 25, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT MON JUL 25 2016
KYZ042-043-252030-
BOURBON-NICHOLAS-
400 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS OVER NICHOLAS AND BOURBON
COUNTIES...
AT 359 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
SHARPSBURG TO NEAR PARIS. MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARIS...CARLISLE...MILLERSBURG...NORTH MIDDLETOWN...CLINTONVILLE...
ELLISVILLE...AUSTERLITZ...MYERS...AND JACKSTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3818 8399 3813 8407 3807 8427 3817 8434
3845 8404 3844 8402 3843 8401 3844 8400
3842 8400 3844 8397 3842 8395 3836 8392
3836 8389 3835 8390 3836 8387 3833 8386
3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1959Z 248DEG 18KT 3826 8395 3816 8417
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:40 PM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby | 3 hr |
| Jul 25, 2:47 PM EDT | Special Weather Statement | LMK | Clark | 28 min |
| Jul 25, 3:27 PM EDT | Areal Flood Advisory | LMK | Garrard, Jessamine | 2 hr |
| Jul 25, 3:32 PM EDT | Special Weather Statement | LMK | Bourbon | 28 min |
| Jul 25, 4:46 PM EDT | Special Weather Statement | LMK | Grayson | 29 min |
| Jul 25, 4:58 PM EDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jul 25, 5:03 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 27 min |
| Jul 25, 5:25 PM EDT | Areal Flood Advisory | LMK | Ohio | 2 hr |
| Jul 25, 6:37 PM EDT | Special Weather Statement | LMK | Butler | 23 min |
| Jul 25, 3:24 PM EDT | Areal Flood Advisory | LMK | Crawford, Orange, Washington | 2 hr |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.